Skip to main content
×
Home
    • Aa
    • Aa

Singular solutions of a fully nonlinear 2 × 2 system of conservation laws

  • Henrik Kalisch (a1) and Darko Mitrović (a2)
Abstract
Abstract

Existence and admissibility of δ-shock solutions is discussed for the non-convex strictly hyperbolic system of equations

The system is fully nonlinear, i.e. it is nonlinear with respect to both unknowns, and it does not admit the classical Lax-admissible solution for certain Riemann problems. By introducing complex-valued corrections in the framework of the weak asymptotic method, we show that a compressive δ-shock solution resolves such Riemann problems. By letting the approximation parameter tend to zero, the corrections become real valued, and the solutions can be seen to fit into the framework of weak singular solutions defined by Danilov and Shelkovich. Indeed, in this context, we can show that every 2 × 2 system of conservation laws admits δ-shock solutions.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1. S. Albeverio and V. G. Danilov , Global in time solutions to Kolmogorov–Feller pseudodifferential equations with small parameter, Russ. J. Math. Phys. 18 (2011), 1025.

3. G.-Q. Chen and H. Liu , Formation of δ-shocks and vacuum states in the vanishing pressure limit of solutions to the Euler equations for isentropic fluids, SIAM J. Math. Analysis 34 (2003), 925938.

5. J.-F. Colombeau and M. Oberguggenberger , On a hyperbolic system with a compatible quadratic term: generalized solutions, delta waves, and multiplication of distributions, Commun. PDEs 15 (1990), 905938.

8. V. G. Danilov and D. Mitrović , Weak asymptotic of shock wave formation process, Nonlin. Analysis 61 (2005), 613635.

9. V. G. Danilov and D. Mitrović , Delta shock wave formation in the case of triangular system of conservation laws, J. Diff. Eqns 245 (2008), 37043734.

10. V. G. Danilov and V. M. Shelkovich , Dynamics of propagation and interaction of δ-shock waves in conservation law system, J. Diff. Eqns 211 (2005), 333381.

11. V. G. Danilov , G. A. Omel′yanov and V. M. Shelkovich , Weak asymptotic method and interaction of nonlinear waves, in Asymptotic methods for wave and quantum problems (ed. M. Karasev ), American Mathematical Society Translations Series, Volume 208, pp. 33165 (American Mathematical Society, Providence, RI, 2003).

14. B. Hayes and P. G. LeFloch , Measure-solutions to a strictly hyperbolic system of conservation laws, Nonlinearity 9 (1996), 15471563.

16. F. Huang , Well posdeness for pressureless flow, Commun. Math. Phys. 222 (2001), 117146.

17. F. Huang , Weak solution to pressureless type system, Commun. PDEs 30 (2005), 283304.

19. B. Keyfitz and H. C. Kranzer , A viscosity approximation to a system of conservation laws with no classical Riemann solution, in Proc. Int. Conf. on Hyperbolic Problems, Lecture Notes in Mathematics, Volume 1402, pp. 185197 (Springer, 1989).

22. P. G. LeFloch , An existence and uniqueness result for two nonstrictly hyperbolic systems, in Nonlinear evolution equations that change type (ed. B. Keyfitz and M. Shearer ), IMA Volumes in Mathematics and Its Applications, Volume 27, pp. 126138 (Springer, 1990).

23. R. J. LeVeque , The dynamics of pressureless dust clouds and delta waves, J. Hyperbol. Diff. Eqns 1 (2004), 315327.

24. Y.-P. Liu and Z. Xin , Overcompressive shock waves, in Nonlinear evolution equations that change type (ed. B. Keyfitz and M. Shearer ), IMA Volumes in Mathematics and Its Applications, Volume 27, pp. 139145 (Springer, 1990).

25. D. Mitrović and M. Nedeljkov , Delta shock waves as a limit of shock waves, J. Hyperbol. Diff. Eqns 4 (2007), 629653.

26. M. Nedeljkov , Delta and singular delta locus for one-dimensional systems of conservation laws, Math. Meth. Appl. Sci. 27 (2004), 931955.

27. M. Nedeljkov , Singular shock waves in interactions, Q. Appl. Math. 66 (2008), 281302.

28. M. Nedeljkov , Shadow waves: entropies and interactions for delta and singular shocks, Arch. Ration. Mech. Analysis 197 (2010), 489537.

31. E. Y. Panov and V. M. Shelkovich , δ′-shock waves as a new type of solutions to systems of conservation laws, J. Diff. Eqns 228 (2006), 4986.

33. M. Sun , Delta shock waves for the chromatography equations as self-similar viscosity limits, Q. Appl. Math. 69 (2011), 425443.

34. D. Tan , T. Zhang and Y. Zheng , Delta shock waves as a limits of vanishing viscosity for a system of conservation laws, J. Diff. Eqns 112 (1994), 132.

35. A. I. Volpert , The space BV and quasilinear equations, Math. USSR Sb. 2 (1967), 225267.

36. H. Yang , Riemann problems for class of coupled hyperbolic system of conservation laws, J. Diff. Eqns 159 (1999), 447484.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Edinburgh Mathematical Society
  • ISSN: 0013-0915
  • EISSN: 1464-3839
  • URL: /core/journals/proceedings-of-the-edinburgh-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 10 *
Loading metrics...

Abstract views

Total abstract views: 136 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 25th May 2017. This data will be updated every 24 hours.